MAUDE Adverse Event Report: BOVIE MEDICAL CORPORATION J-PLASMA; J-PLASMA HAND PIECE

BOVIE MEDICAL CORPORATION J-PLASMA; J-PLASMA HAND PIECE
Catalog Number BVX-270B
Medical Device Problem Codes Blocked Connection (2888); Connection Problem (2900)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received blocked with tissue.It is likely the flame was due to activating the hand piece on metal while the tip of the hand pieces was clogged with tissue, causing the tissue to catch fire.
 
Event or Problem Description
After 30 minutes of use, the hand piece was removed from the patient and activated against metal causing a flame that burned the tip of the cannula.

Brand Name
J-PLASMA
Common Device Name
J-PLASMA HAND PIECE
Manufacturer (Section D)
BOVIE MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
MDR Report Key8803553
Report Number3007593903-2019-00016
Device Sequence Number18918094
Product Code GEI
UDI-Device Identifier00607151009458
UDI-Public00607151009458
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2022
Device Catalogue NumberBVX-270B
Device Lot Number1118F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2019
Initial Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1